| Model Number |
45-480420-L |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the physician was performing a venous collateral embolization.After placing multiple coils, this hydro coil was selected, which was prepped as normal and was introduced into the microcatheter without incident.As the physician was deploying the coil, it got stuck about 1/3 of the way out of the microcatheter.The physician tried to retract and the coil prematurely deployed inside the catheter.Physician waited about 5-8 minutes for the hydro to expand and took coil and microcatheter out together.The physician was able to reintroduce the catheter and finished case without incident.The embolization procedure was successful without report of harm to the patient.
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part and lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis and the investigation is currently underway.A supplemental report will be submitted when the investigation is completed.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
Additional Manufacturer Narrative
No additional information was received.Summary of device evaluation: investigation findings: items returned for evaluation: -implant.The visual analysis of the returned device found the implant to be stretched at the proximal section with the implant gel expanded at the distal section and separated from the pusher.The pusher was not returned for evaluation.The investigation of the implant found the monofilament at the tie knot broken, which indicates the device experienced a tensile break.Investigation conclusion: the investigation of the returned coil system found the implant stretched at the proximal section with the implant gel expanded at the distal section and separated from the pusher.The pusher was not returned for evaluation.The investigation found that the implant's monofilament at the tie knot showed a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.